Results 1 to 2 of 2

Thread: Does anyone ever get a metallic taste in your mouth?

  1. #1
    Join Date
    Jun 2006
    Location
    Sachse,Texas
    Posts
    123
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Does anyone ever get a metallic taste in your mouth?

    I have had that happen twice within the last two weeks.My tounge goes numb and then that taste comes and it usually lasts for about 30minutes. We were eating bar-b-que ribs and everyone was saying how spicey they were and I couldn't taste anything.My son couldn't eat his food because of the spice and my sister nose was even running because.My husband told us that he thought it was hot too.I was starting to be concerned when he said that because he eats peppers all the time and never says anything.I went and looked in the mirror and my tounge was red as could be, but I couldn't taste a thing and then a metallic taste came in my mouth.I could taste that. I not sure what it could be.The time after that I was eating a hamburger. I don't know whether to be concerned or not ???? Anyone that has had that has any clue why please reply.
    Your friend in Texas, Jessica

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,787
    Blog Entries
    10
    Thanks
    1,640
    Thanked 943 Times in 597 Posts

    Default

    Hi Pink:
    Don't get scared...a metallic taste in the mouth is a common complaint and can be due to a variety of causes: from medications that you may be taking to dental problems. You might also want to visit your dentist, because the taste might be a symptom of gum disease. Also, systemic problems, like Lupus, can sometimes cause a metallic taste in your mouth. B 12 deficiency, zinc deficiency, Bell's palsy, Strep throat and Sjogren's disease along with anything that causes dry mouth can also cause a metallic taste. Post nasal drip can cause a metallic taste in the mouth as well as gastritis, heartburn and jaundice.
    Among the drugs that can cause a metallic taste in your mouth are antibiotics like Biaxin (clarithromycin) and Flagyl (metronidazole), used to treat a wide variety of infections; drugs used to treat an overactive thyroid; captopril, used to treat high blood pressure; griseofulvin, used to treat skin infections; lithium, used in bipolar disorder; penicillamine, used for rheumatoid arthritis, kidney stones, and too much copper in the body; plus some drugs used in cancer treatment. f you suspect a medication is the cause of the metallic taste, call the health professional who prescribed the medication to determine whether you should stop taking it or take a different one.
    Peace and Blessings
    Saysusie

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •